Funnel Cloud, Galveston
- When
- July 10, 8:42 AM CST to 8:45 AM CST
- Where
- Galveston County, Santa Fe
- Reported by
- Law Enforcement
- Coordinates
- 29.370, -95.080
A funnel cloud was sighted in the Santa Fe area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted in the Santa Fe area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 10, 5:06 AM CST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 606 AM CDT WED JUL 10 2013 .DISCUSSION... SEE AVIATION FOR 12Z TAF DISCUSSION && .AVIATION... A FEW ISOLATED PATCHES OF FOG ACROSS THE REGION THIS MORNING BUT NOTHING AFFECTING THE TAF SITES THUS FAR. EXPECTING SIMILAR CONDITIONS TO YESTERDAY WITH A FEW ISOLATED SHOWERS ALONG THE SEABREEZE THIS AFTERNOON. HAVE LEFT VCTS IN FOR UTS AS A WEAK UPPER DISTURBANCE APPROACHING FROM THE NORTHEAST MAY BE ENOUGH TO SUPPORT SOME ISOLATED TSRA ACROSS OUR NORTHEASTERN COUNITES BUT FEEL THAT THE THREAT TO CLL IS LOW ENOUGH TO PRECLUDE ANY MENTION IN THE TAF. VFR CONDITIONS EXPECTED TO PREVAIL AT ALL SITES WITH PERHAPS SOME LOW CLOUDS BUILDING IN AGAIN BEFORE SUNRISE ON THURSDAY. 38 && .PREV DISCUSSION... /ISSUED 332 AM CDT WED JUL 10 2013/ DISCUSSION... ISO TO SCT SHRA OFFSHORE AND NEAR THE COAST TONIGHT...EXPECT A FEW TO MAKE IT INLAND ACROSS THE COASTAL COUNTIES EARLY THIS MORNING. EXPECT SOME ACTIVITY AGAIN TODAY ALONG THE SEA BREEZE AND WILL HAVE A 20 PERCENT CHC TO ACCOUNT FOR MAINLY ISOLATED ACTIVITY. DID ADD A SLIGHT CHC THIS EVENING TO NORTHERN AREAS AS A WEAK UPPER LEVEL DISTURBANCE SAGGING SW MAY PROLONG THE ISOLATED CONVECTION UP THERE LATER TODAY. FOR THE REST OF THE WORK WEEK...EXPECT THE CAP TO BUILD ACROSS SW AREAS AND TEMPS TO CREEP UP A COUPLE OF DEGREES...WITH STILL A FEW SHWR/TSTMS ALONG THE SEABREEZE ESPECIALLY E/NE AREAS WHERE THE CAP WILL BE A LITTLE WEAKER. A WEAK BOUNDARY IS EXPECTED TO PUSH SW INTO SE TEXAS ON FRIDAY. MAY SEE SOME SHWR/TSTM ACTIVITY ALONG THIS BOUNDARY ACROSS EASTERN AREAS. THIS BOUNDARY WILL PROVIDE SLIGHTLY DRIER AIR ACROSS THE NORTHERN HALF OF THE AREA ON SATURDAY. THE ECMWF/GFS ARE IN AGREEMENT THAT A RETROGRADING MID/UPPER LOW WILL MOVE INTO AND ACROSS SE TX ON SUNDAY. THIS FEATURE SHOULD PROVIDE A SLIGHTLY BETTER CHC OF RAIN ACROSS THE AREA AND COOLER MAX TEMPS AS WELL. BY NEXT TUESDAY THE MID/UPPER LEVEL RIDGE SHOULD BUILD BACK TO THE SOUTH INTO THE AREA. 33 MARINE... LIGHT TO OCCASIONALLY MODERATE ONSHORE WINDS WILL CONTINUE THROUGH THE END OF THE WEEK. SCATTERED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THIS WEEKEND ACROSS THE COASTAL WATERS AS AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE EAST. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 100 76 100 76 / 10 10 10 10 10 HOUSTON (IAH) 76 97 76 99 75 / 10 20 10 20 20 GALVESTON (GLS) 81 92 81 93 80 / 10 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...33 AVIATION/MARINE...38
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 538 AM CDT WED JUL 10 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 538 AM CDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 11 km away, was scanning. The volume nearest the first event began at 14:39 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469990.